Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 62, NWS Milwaukee, WI

July 22, 2001Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2001, 3:17 PM CDT for Walworth County, Wisconsin. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 22, 2001, 3:17 PM CDT (20:17 UTC)
Expired
Jul 22, 2001, 3:45 PM CDT
In force
28 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walworth County, WI

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:35 PM CDTThunderstorm Wind 52 EZenda, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2718 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 222018
SVRMKE

WIC127-222045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 345 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM NEAR FONTANA ON GENEVA LAKE...OR NEAR 
  WILLIAMS BAY...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE GENEVA AT 325 PM CDT.
  GENOA CITY AT 335 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!

LAT...LON 4266 8863 4249 8870 4247 8832 4267 8833

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:14 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 22, 3:14 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SUN JUL 22 2001

FORECAST FOCUS ON FOG TONIGHT AS WELL AS CONVECTION MONDAY AND MONDAY
NIGHT.

CURRENT CONVECTION THAT MOVED THROUGH CWA WILL MOISTEN LOW LEVELS
WITH FOG DEVELOPING TONIGHT.

MODELS THEN BRING ANOTHER COMPLEX THROUGH THE CWA AGAIN MONDAY AND
MONDAY NIGHT IN A SIMILAR MANNER AS THE PREVIOUS ONE.

WITH THESE COMPLEXES MOVING THROUGH...WILL NOT EXTEND CURRENT
EXCESSIVE HEAT WARNING INTO MONDAY. THESE STORMS SHOULD CLOUD THE
SKIES OVER ENOUGH SO THAT TEMPERATURES WILL NOT RISE MUCH ABOVE 90.
WITH DEWPOINTS IN THE MID 70S...HEAT INDEX VALUES WILL BE 95 TO 100.

FRONT SEEMS SLOW TO MOVE THROUGH MONDAY NIGHT AND TUESDAY. NGM...
ETA...AND NGM MOS NUMBERS INDICATE THAT THE DAYTIME TEMPERATURES
WILL BE IN THE MID 80S WITH DEWPOINTS AROUND 70. HOWEVER AVN AND
AVN MOS SHOW TEMPERATURES IN THE LOW 80S WITH DEWPOINTS IN THE LOW
60S. SINCE THE TIMING OF THE FRONT IS STILL MORE THAN 24 HOURS
AWAY...AND THE MODELS ARE CLOSE...WILL GO SOMEWHERE IN BETWEEN.

AFTER MONDAY NIGHT THE WEATHER SHOULD BE RELATIVELY QUIET FOR THE
REST OF THE WEEK AS A HIGH PRESSURE BUILDS IN FROM CANADA.

KURIMSKI

In the hours before

Special weather statement, Jul 22, 3:06 PM CDT, 11 minutes before
WIZ046-047-051-052-056>060-062>072-222130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT SUN JUL 22 2001

A LINE OF SHOWERS AND THUNDERSTORMS WILL BE AFFECTING MOST OF
SOUTHEASTERN WISCONSIN FOR THE REST OF THIS AFTERNOON. THE
STRONGEST STORMS WILL BE MOVING THROUGH MILWAUKEE...
WAUKESHA...WALWORTH...RACINE...AND KENOSHA COUNTIES THROUGH 4 PM.
EXPECT WIND GUSTS TO 60 MPH...DANGEROUS LIGHTNING AND TORRENTIAL
DOWNPOURS.

WOLF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:18 PM CDTSevere Thunderstorm WarningMKXDodge27 min
Jul 22, 2:19 PM CDTSevere Thunderstorm WarningMKXWashington56 min
Jul 22, 2:37 PM CDTSevere Thunderstorm WarningMKXOzaukee53 min
Jul 22, 3:22 PM CDTSevere Thunderstorm WarningMKXKenosha53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.